MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Catalog Number ULT8.5-8.5-22-NUCL-B-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the patient successfully underwent a nephroureterostomy stent insertion using a ultrathane cope nephroureterostomy set for ureteric drainage in the kidney, ureter and bladder.After one day of implantation, the device began leaking around the proximal locking hub.A repeat procedure was required to remove and replace the device.This second procedure was successful.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the complaint history, device history record, documentation, visual inspection/dimensional verification of the complaint device and visual inspection/functional test,/dimensional verification of the returned unused devices was conducted during the investigation.The customer returned 1 used device and 5 unopened devices.The used device was unable to be tested for leakage due to the shaft being pulled off very easily during tug test.This used device will still be confirmed as leaking because leakage and separation are considered cascading failures.All 5 of the unopened devices successfully passed a leakage test as well as being identified to have secure attachment of the cap and tubing.However, two of the five unopened device exhibited and excessive amount of suture within the threading of the cap and mac-loc.The excessive threading has been determined to possibly be a contributing factor towards leakage and therefore two of the unopened devices have been confirmed for leakage.Overall, three devices have been confirmed (1 used and two unopened).All possible measurements for all 6 devices were found to be within specifications and therefore we cannot confirm these devices to be non-conforming.Document review was conducted which has established that proper procedures are in place in order to identify/prevent the report failure mode prior to distribution.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one related nonconformance (flare is folded over the opening in catheter fitting).This device was scrapped.A complaint history search revealed that there was one other reported complaint for this lot number.Based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per quality engineering risk assessment, there is no further actions required at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525641
Report Number1820334-2018-01517
Device Sequence Number1305191
Product Code LJE
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)201219(10)8458259
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;